Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 41, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 22, 2016, 11:53 PM CDT for 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 11:53 PM CDT (04:53 UTC)
- Expired
- Jun 23, 2016, 12:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ford County, IL, Iroquois County, IL, Kankakee County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 74 km from the middle of the area, began a volume at 04:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 6:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2491 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1597 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 41.8
The text
As transmitted.
919
WUUS53 KLOT 230453
SVRLOT
ILC053-075-091-105-230545-
/O.NEW.KLOT.SV.W.0041.160623T0453Z-160623T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1153 PM CDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
NORTH CENTRAL FORD COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
* UNTIL 1245 AM CDT
* AT 1152 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ASHKUM TO NEAR STREATOR...MOVING SOUTHEAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WATSEKA...DWIGHT...CLIFTON...CHEBANSE...ODELL...ASHKUM...CULLOM...
DANFORTH...SAUNEMIN...MARTINTON...BUCKINGHAM...CABERY...KEMPTON...CAMPUS
AND EMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4090 8848 4111 8880 4111 8862 4099 8778
4073 8754
TIME...MOT...LOC 0452Z 299DEG 41KT 4090 8792 4109 8874
HAIL...1.00IN
WIND...60MPH
$$
RATZER4 follow-up statements
392
WWUS53 KLOT 230508
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1208 AM CDT THU JUN 23 2016
ILC053-075-091-105-230545-
/O.CON.KLOT.SV.W.0041.000000T0000Z-160623T0545Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
1208 AM CDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN IROQUOIS...NORTH CENTRAL FORD...NORTHEASTERN LIVINGSTON
AND SOUTHWESTERN KANKAKEE COUNTIES...
AT 1208 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WATSEKA TO ODELL...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WATSEKA...DWIGHT...CLIFTON...CHEBANSE...ODELL...ASHKUM...CULLOM...DANFORTH...
SAUNEMIN...MARTINTON...BUCKINGHAM...CABERY...KEMPTON...CAMPUS AND
EMINGTON.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 206 AND 216.
I-57 BETWEEN MILE MARKERS 288 AND 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4090 8848 4111 8880 4111 8862 4099 8778
4073 8754
TIME...MOT...LOC 0508Z 299DEG 41KT 4081 8771 4100 8853
HAIL...1.00IN
WIND...60MPH
$$
BMD603
WWUS53 KLOT 230527
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1227 AM CDT THU JUN 23 2016
ILC053-075-091-105-230545-
/O.CON.KLOT.SV.W.0041.000000T0000Z-160623T0545Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
1227 AM CDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR NORTHERN IROQUOIS...NORTH CENTRAL FORD...NORTHEASTERN LIVINGSTON
AND SOUTHWESTERN KANKAKEE COUNTIES...
AT 1226 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF CLIFTON TO 7 MILES WEST OF
ODELL...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WATSEKA...DWIGHT...CLIFTON...CHEBANSE...ODELL...ASHKUM...CULLOM...DANFORTH...
SAUNEMIN...MARTINTON...BUCKINGHAM...CABERY...KEMPTON...CAMPUS AND
EMINGTON.
INCLUDING THE FOLLOWING INTERSTATES...
I-55 BETWEEN MILE MARKERS 206 AND 216.
I-57 BETWEEN MILE MARKERS 288 AND 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
ILLINOIS.
LAT...LON 4090 8848 4111 8880 4111 8862 4099 8778
4073 8754
TIME...MOT...LOC 0526Z 308DEG 21KT 4088 8782 4104 8866
HAIL...1.00IN
WIND...60MPH
$$
KMD894
WWUS53 KLOT 230546
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1246 AM CDT THU JUN 23 2016
ILC053-075-091-105-230554-
/O.EXP.KLOT.SV.W.0041.000000T0000Z-160623T0545Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
1246 AM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IROQUOIS...NORTH
CENTRAL FORD...NORTHEASTERN LIVINGSTON AND SOUTHWESTERN KANKAKEE
COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
ILLINOIS.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND
SOUTHERN IROQUOIS COUNTY.
LAT...LON 4090 8848 4111 8880 4111 8862 4099 8778
4073 8754
TIME...MOT...LOC 0542Z 299DEG 41KT 4088 8782 4104 8866
$$
KMD163
WWUS53 KLOT 230546 CCA
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1246 AM CDT THU JUN 23 2016
ILC053-075-091-105-230554-
/O.EXP.KLOT.SV.W.0041.000000T0000Z-160623T0545Z/
IROQUOIS IL-FORD IL-LIVINGSTON IL-KANKAKEE IL-
1246 AM CDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN IROQUOIS...NORTH
CENTRAL FORD...NORTHEASTERN LIVINGSTON AND SOUTHWESTERN KANKAKEE
COUNTIES WILL EXPIRE AT 1245 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTHEASTERN
ILLINOIS.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND
SOUTHERN IROQUOIS COUNTY.
LAT...LON 4090 8848 4111 8880 4111 8862 4099 8778
4073 8754
TIME...MOT...LOC 0542Z 299DEG 41KT 4088 8782 4104 8866
$$
KMDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 11:25 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 22, 11:25 PM CDT, 28 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Chicago/Romeoville, IL
1125 PM CDT WED JUN 22 2016
.MESOSCALE DISCUSSION...
1125 PM CDT
Continue to see cycling indications with the storm moving over
southern Iroquois County now. Have had recent trained spotter
reports of power flashes again as well as a re-intensification on
radar prompting another tornado warning. Rantoul airport
observations indications continued mixed low-level air with gusts
over 20 mph and an impressive air temperature for 11 pm of 85
degrees. Modified soundings show near or surface-based instability
available with continued large helicity values in excess of 250
m2/s2. So the tornado threat will continue across southern
Iroquois County. Current storm motion indicates this storm should
drop just far south enough to avoid Benton County Indiana, but
will be close.
MTF
&&
.SHORT TERM...
259 PM CDT
Through Tonight...
Elevated thunderstorms have continued to fester over the past
couple hours within the warm air advection across north central
through east central Illinois. However, attention for the main
severe weather episode is still focused on renewed surface based
development expected around 4-6 PM. Although the air mass over
northern Illinois continues to remain in the lower 70s with lower
cloud cover continuing, a very warm and moist air mass resides just
to our south. The latest surface analysis continues to show the warm
front shifting northward over southern Iowa and into central
Illinois. Just south of this boundary, conditions are in the lower
to middle 90s, with dew points in the low 70s. As this air mass
continues to shift northward over the next few hours, expect
conditions to become more supportive of significant convective
development. As mentioned previously, it appears that renewed
development will likely occur in the vicinity of the triple point
most favored over northwestern Illinois/far southwestern WI. This
general scenario continues to be supported by the CAMs (convective
allowing models) and have been for several runs.
The latest VAD wind profile out of KDVN indicates that a strong
veering wind field is already in place. Given that the surface
boundary will likely set up somewhere near the I80 corridor, and
surface winds will be increasingly backed along the boundary, there
still appears to be an enhanced tornado threat, with a strong
tornado or two possible near the front where enhanced helicity will
be present. Additionally, given the super cell storm motion looks
to be nearly parallel to the boundary, this indicates the potential
for a maximum residence time of any supercells if they were to
develop along this boundary, which would locally enhance the tornado
threat and longevity.
In addition to the tornado threat, large hail and damaging winds will
be possible with these storms as they develop. The storms should
begin to build upscale into wind-producing congealed segments or
LEWPs as it moves over the Chicago area and into northwest Indiana.
This will make strong damaging winds, possibly in excess of 70 mph,
the main threat. However, tornadoes will remain
possible...especially in the vicinity of the surface boundary.
These storms will be fairly progressive and thus the severe threat
should end from northwest to southeast by late evening. The rapid
storm motion looks to also limit the magnitude of flash flooding,
especially considering much of the heavy rainfall this morning
stayed west/southwest of the area. However, due to the possibility
of heavy rainfall rates up to 2 inches per hour, and them possibly
impacting the urban areas of Chicago, we still find it prudent to
hold onto the going Flash Flood Watch.
KJB
&&
.LONG TERM...
300 PM CDT
Thursday through Wednesday...
The pattern looks quieter in the extended. A vort streamer pushes
south into northern IL Thursday morning. Given the recent rain and
moist conditions, thinking a few isolated showers are possible so
included a slight chance of showers in the forecast through early
Thursday afternoon. North winds will allow a lake breeze to form.
Temps will then vary from the low 80s along and south of I-80 and
70s north of I-80. There may be an elevated risk of rip currents at
the IL and northwest IN beaches Thursday due to high waves. Do not
have enough confidence in exact wave heights to issue a beach
hazards statement at this time.
High pressure builds over the region Thursday night into Friday
leading to a dry forecast. High temps will be in the low 80s;
however, a lake breeze will keep temps along the lake in the low
70s.
The high shifts east Friday afternoon and an upper level shortwave
trough scoots over the region Saturday. Showers and storms will
spread east across the warning area Saturday afternoon. Forecast
soundings feature a decent cap so thinking the severe storms will
occur to our east. Warmer conditions are expected with high temps
in the upper 80s and heat indices in the low to mid 90s.
Showers and storms continue Sunday, some left over convection from
out east the day before. Forecast soundings dry out as the day goes
on so outside of any frisky storms early Sunday, severe weather is
not expected. Forecast high temps are once again forecast to be near
90, but convection may limit warming leading to cooler temps.
Thinking that we will warm quickly behind the storms Sunday;
therefore, kept the warm temps in the forecast.
The early part of next week looks dry with one more warm day Monday.
Temps will be in the mid to upper 80s with heat indices in the upper
80s to low 90s. A cold front pushes south through the region Monday
afternoon and night bringing a break to the heat. High temps Tues
and Wed are forecast to be in the 70s and 80s.
JEE
&&
.AVIATION...
For the 00Z TAFs...
Main concern continues to be shower/thunderstorm activity between
now and about 03-04z. Primary activity has developed towards KRPJ
and points west and is tracking east-southeast. This more intense
activity will continue on a south of east track and should largelypass
south of the terminals toward 01z. Additional weaker activity has
developed north of the heavier activity and is quickly approaching
ORD/MDW. It appears that it will be this weaker type shra/tsra
activity that will impact the terminals between now and about
03/04z. Will continue with prevailing tsra and TEMPO lower vsby.
However, coverage could be more intermittent that implied by the
TAF. RFD should see activity exit by around 02z.
Otherwise, winds will be easterly turning northeasterly at the
terminals through the evening. Cigs will increase later tonight
and lower with a period of IFR looking likely which would continue
through daybreak if not a few hours beyond. Improvement to MVFR is
expected with the lowest clouds scattering into midday with VFR
expected for the afternoon. Confidence in timing of these
improvements is not great but have good confidence in the trends.
MDB
&&
.MARINE...
300 PM CDT
The low over the Missouri River valley passes just south of the lake
tonight and then continues to the east coast. Winds become
northeast tonight and increase to 10-20 kt. High pressure builds
over the lake Thursday night with winds diminishing. The high
shifts east Friday afternoon and evening with winds becoming south
behind it. South winds increase to 15-25 kt as a strong low passes
over Ontario south central Canada this weekend. A cold front then
shifts south down the lake Monday night with winds becoming north
behind it.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch...ILZ019-ILZ020-ILZ021-ILZ022-ILZ023 UNTIL 1
AM Thursday.
IN...Flash Flood Watch...INZ001-INZ002 UNTIL 1 AM Thursday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 22, 3:57 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
357 PM CDT WED JUN 22 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
357 PM CDT WED JUN 22 2016 /457 PM EDT WED JUN 22 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
EXTREME THUNDERSTORM RISK...WITH AN ASSOCIATED:
SIGNIFICANT TORNADO RISK.
SIGNIFICANT HAIL RISK...UP TO 2 INCHES.
EXTREME THUNDERSTORM WIND DAMAGE RISK...70 MPH OR GREATER.
ELEVATED FLOODING RISK.
DISCUSSION:
AN ORGANIZED ROUND OF THUNDERSTORMS WILL REDEVELOP ACROSS
NORTHWEST TO NORTH CENTRAL ILLINOIS BY EARLY THIS EVENING. THESE
STORMS WILL GRADUALLY INCREASE IN COVERAGE AS THEY PROGRESS
QUICKLY SOUTHEAST THROUGH THE EVENING HOURS. VERY LARGE
HAIL...DAMAGING WINDS...AND EVEN A FEW SIGNIFICANT TORNADOES ARE
POSSIBLE WITH THESE STORMS.
THE HIGHEST THREAT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME IS
ALONG AND SOUTHWEST OF A LINE FROM ROCKFORD TO CHICAGO TO
VALPARAISO. A SLIGHT SHIFT NORTH IN THE WARM FRONT POSITION COULD
HAVE HIGHER IMPACTS ACROSS THE CHICAGO METRO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...
SIGNIFICANT SWIM RISK.
SATURDAY...
LIMITED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
SUNDAY...
ELEVATED THUNDERSTORM RISK.
LIMITED EXCESSIVE HEAT RISK.
MONDAY...
LIMITED THUNDERSTORM RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THIS EVENING.
GENERAL STORM MOTION OF THE DAY: SOUTHEAST AT 50 MPH.
&&
LMZ740>745-232100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
357 PM CDT WED JUN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50 KT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ON THURSDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
357 PM CDT WED JUN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY. SOME OF THESE STORMS THIS
EVENING COULD BE SEVERE AND PRODUCE WINDS IN EXCESS OF 50
KT...ESPECIALLY OVER SOUTHERN LAKE MICHIGAN.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY NIGHT THROUGH
MONDAY.
&&
KJB
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Jun 22, 10:32 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL FIRE DEPT/RESCUE
DAMAGE AT A TRAILER PARK WITH REPORTS OF PEOPLE TRAPPED.
&&Local storm report, Jun 22, 10:53 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1053 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM TORNADO 2 W CHATSWORTH 40.75N 88.33W
06/22/2016 LIVINGSTON IL STORM CHASER
TORNADO EAST OF FOREST.
&&Local storm report, Jun 22, 11:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1103 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TORNADO 4 WNW PIPER CITY 40.78N 88.25W
06/22/2016 LIVINGSTON IL LAW ENFORCEMENT
&&Local storm report, Jun 22, 11:07 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1107 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND GST RENSSELAER 40.94N 87.15W
06/22/2016 M53 MPH JASPER IN AWOS
&&Local storm report, Jun 22, 11:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1110 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG MOUNT PROSPECT 42.07N 87.94W
06/22/2016 COOK IL TRAINED SPOTTER
DAMAGE TO A GAS STATION CANOPY. TIME ESTIMATED.
&&Local storm report, Jun 22, 11:35 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 PM CDT WED JUN 22 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM TORNADO 5 ESE AMBOY 41.70N 89.24W
06/22/2016 LEE IL TRAINED SPOTTER
BRIEF TOUCHDOWN.
0738 PM TORNADO COMPTON 41.69N 89.09W
06/22/2016 LEE IL TRAINED SPOTTER
TORNADO NEAR SHAW ROAD WITH TREE DAMAGE.
0739 PM HAIL HUNTLEY 42.17N 88.42W
06/22/2016 E0.75 INCH MCHENRY IL PUBLIC
DIME SIZE HAIL NEAR HUNTLEY.
0758 PM TORNADO 1 NE EARLVILLE 41.60N 88.91W
06/22/2016 LA SALLE IL TRAINED SPOTTER
TORNADO 1.5 MILES NORTHEAST OF EARLVILLE ON E1401 ROAD.
0807 PM TSTM WND GST 1 SE BARTLETT 41.97N 88.19W
06/22/2016 E50.00 MPH DUPAGE IL COCORAHS
TIME ESTIMATED.
0811 PM TORNADO 1 S LELAND 41.60N 88.80W
06/22/2016 LA SALLE IL PUBLIC
TORNADO SOUTH OF LELAND.
0812 PM TORNADO 2 SW TROY GROVE 41.44N 89.11W
06/22/2016 LA SALLE IL TRAINED SPOTTER
TORNADO LIFTED EAST OF CHERRY.
0815 PM TSTM WND DMG MOUNT PROSPECT 42.07N 87.94W
06/22/2016 COOK IL TRAINED SPOTTER
DAMAGE TO A GAS STATION CANOPY. TIME ESTIMATED.
0829 PM FUNNEL CLOUD OTTAWA 41.35N 88.84W
06/22/2016 LA SALLE IL TRAINED SPOTTER
NEAR IL 23 AND IL 52.
0829 PM TORNADO 3 NW SHERIDAN 41.56N 88.73W
06/22/2016 LA SALLE IL TRAINED SPOTTER
0830 PM HAIL ROGERS PARK 42.01N 87.67W
06/22/2016 E0.25 INCH COOK IL TRAINED SPOTTER
0830 PM FLOOD SOMONAUK 41.63N 88.68W
06/22/2016 LA SALLE IL EMERGENCY MNGR
FIVE INCHES OF STANDING WATER ON LELAND ROAD.
0835 PM TSTM WND DMG CHICAGO 41.88N 87.63W
06/22/2016 COOK IL DEPT OF HIGHWAYS
32 REPORTS OF TREE LIMBS DOWN ACROSS THE CITY OF CHICAGO.
TIME ESTIMATED.
0857 PM TORNADO MARSEILLES 41.33N 88.69W
06/22/2016 LA SALLE IL LAW ENFORCEMENT
TWO STRUCTURES REPORTED WITH NO ROOFS ON N 2950TH ROAD.
POSSIBLE TORNADO DAMAGE.
0859 PM TORNADO MARSEILLES 41.33N 88.69W
06/22/2016 LA SALLE IL STORM CHASER
SOUTH OF I-80.
0904 PM TORNADO 1 N SENECA 41.32N 88.61W
06/22/2016 LA SALLE IL BROADCAST MEDIA
POWER LINES DOWN AND CORN FLATTENED NEAR 29TH ROAD.
0910 PM TORNADO SENECA 41.34N 88.58W
06/22/2016 LA SALLE IL TRAINED SPOTTER
FIRE DEPARTMENT RESPONDING TO PEOPLE TRAPPED IN A HOUSE
WITH NO INJURIES REPORTED.
0915 PM LIGHTNING HIGHLAND 41.55N 87.46W
06/22/2016 LAKE IN AMATEUR RADIO
LIGHTNING STRUCK A STORE AND STARTED A FIRE.
0915 PM FUNNEL CLOUD HARVEY 41.61N 87.65W
06/22/2016 COOK IL TRAINED SPOTTER
NEAR 147TH AND I-57.
0915 PM TSTM WND DMG 6 N SENECA 41.39N 88.61W
06/22/2016 LA SALLE IL TRAINED SPOTTER
IN STAVENGER, TREE DOWN BLOCKING N 32ND STREET. NUMEROUS
TREES DOWN EAST OF TOWN. CORN FLATTENED EAST OF TOWN.
0951 PM HEAVY RAIN OHARE AIRPORT 41.98N 87.90W
06/22/2016 M1.24 INCH COOK IL ASOS
RAINFALL 1.24 INCHES THIS EVENING.
0955 PM TSTM WND GST KANKAKEE 41.12N 87.86W
06/22/2016 M55.00 MPH KANKAKEE IL AWOS
1009 PM FUNNEL CLOUD 7 NW PONTIAC 40.95N 88.74W
06/22/2016 LIVINGSTON IL STORM CHASER
1015 PM TORNADO 5 NW PONTIAC 40.93N 88.71W
06/22/2016 LIVINGSTON IL STORM CHASER
1015 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
06/22/2016 M1.03 INCH KENDALL IL CO-OP OBSERVER
RAINFALL 1.03 INCHES SINCE 7AM.
1015 PM TSTM WND GST PONTIAC 40.88N 88.64W
06/22/2016 M68.00 MPH LIVINGSTON IL AWOS
1017 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL TRAINED SPOTTER
TORNADO NEAR PONTIAC.
1020 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL FIRE DEPT/RESCUE
GAS STATION CANOPY ON TOP OF A SEMI TRUCK. LIGHT POLE
DOWN ON I-55 EXIT.
1020 PM TORNADO PONTIAC 40.88N 88.64W
06/22/2016 LIVINGSTON IL FIRE DEPT/RESCUE
DAMAGE AT A TRAILER PARK WITH REPORTS OF PEOPLE TRAPPED.
1024 PM TORNADO 3 SE PONTIAC 40.85N 88.60W
06/22/2016 LIVINGSTON IL EMERGENCY MNGR
1028 PM HEAVY RAIN PONTIAC 40.88N 88.64W
06/22/2016 M2.10 INCH LIVINGSTON IL AMATEUR RADIO
1049 PM TORNADO 2 W CHATSWORTH 40.75N 88.33W
06/22/2016 LIVINGSTON IL STORM CHASER
TORNADO EAST OF FOREST.
1055 PM TSTM WND GST RENSSELAER 40.94N 87.15W
06/22/2016 M53.00 MPH JASPER IN AWOS
1055 PM TORNADO 4 WNW PIPER CITY 40.78N 88.25W
06/22/2016 LIVINGSTON IL LAW ENFORCEMENT
&&The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:15 PM CDT | Tornado Warning | LOT | Lee | 30 min |
| Jun 22, 7:29 PM CDT | Tornado Warning | LOT | DeKalb, LaSalle, Lee | 46 min |
| Jun 22, 7:51 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 39 min |
| Jun 22, 7:59 PM CDT | Tornado Warning | LOT | LaSalle | 46 min |
| Jun 22, 8:03 PM CDT | Special Marine Warning | LOT | 87 min | |
| Jun 22, 8:04 PM CDT | Tornado Warning | LOT | DeKalb, LaSalle | 56 min |
| Jun 22, 8:11 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 49 min |
| Jun 22, 8:34 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle | 41 min |
| Jun 22, 8:35 PM CDT | Areal Flood Advisory | LOT | DeKalb, Grundy, Kendall, LaSalle, Will | 3 hr |
| Jun 22, 8:45 PM CDT | Areal Flood Advisory | LOT | Cook, DuPage | 3 hr |
| Jun 22, 8:47 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage | 45 min |
| Jun 22, 8:50 PM CDT | Severe Thunderstorm Warning | LOT | Will | 25 min |
| Jun 22, 8:52 PM CDT | Flash Flood Warning | LOT | Grundy, Kendall, LaSalle | 5 hr |
| Jun 22, 9:01 PM CDT | Tornado Warning | LOT | Grundy, LaSalle | 29 min |
| Jun 22, 9:12 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 48 min |
| Jun 22, 9:25 PM CDT | Special Marine Warning | LOT | 35 min | |
| Jun 22, 9:42 PM CDT | Tornado Warning | LOT | LaSalle, Livingston | 33 min |
| Jun 22, 9:53 PM CDT | Areal Flood Advisory | LOT | Ford, Grundy, Iroquois, Kankakee, LaSalle, Livingston | 4 hr |
| Jun 22, 10:03 PM CDT | Tornado Warning | LOT | Livingston | 31 min |
| Jun 22, 10:04 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 56 min |
| Jun 22, 10:22 PM CDT | Tornado Warning | LOT | Livingston | 38 min |
| Jun 22, 10:41 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 64 min |
| Jun 22, 10:47 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Livingston | 43 min |
| Jun 22, 10:51 PM CDT | Tornado Warning | LOT | Livingston | 39 min |
| Jun 22, 11:21 PM CDT | Tornado Warning | LOT | Iroquois | 39 min |
| Jun 22, 11:29 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, LaSalle, Livingston | 31 min |
| Jun 23, 12:32 AM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 43 min |
| Jun 23, 1:15 AM CDT | Special Weather Statement | LOT | Iroquois | 45 min |
| Jun 23, 1:44 AM CDT | Areal Flood Advisory | LOT | Ford, Iroquois | 7 hr |
| Jun 23, 3:59 AM CDT | Marine Dense Fog Advisory | LOT | 10 hr | |
| Jun 23, 4:47 AM CDT | Beach Hazards Statement | LOT | Lake | 22 hr |
| Jun 23, 5:05 AM CDT | Dense Fog Advisory | LOT | Boone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.